MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22522UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombus (2101); Stenosis (2263)
Date of Event 04/16/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Index procedure was prompted by angina and non-st elevation mi acute.During the procedure, two resolute onyx drug eluting stent were successfully implanted between the mid and proximal lad to treat lesions exhibiting 80% stenosis.The lesions were eccentric, diffuse, and heavily calcified.One resolute onyx des was implanted in the distal rca to treat an irregularly contoured lesion exhibiting 80% stenosis.One resolute onyx des was implanted in the mid rca to treat a lightly calcified lesion, exhibiting 70% stenosis.One resolute onyx des was implanted in the 1st rpl to treat a lesion exhibiting 70% stenosis, with a diffuse and eccentric lesion.There were no abnormalities in relation to anatomies.There was no damage noted to packaging.There were no issues noted when removing the devices from the hoop/tray.The devices were inspected with no issues identified.Negative prep was performed with no issues noted.The lesions were pre-dilated.The devices did not pass through a previously-deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during delivery.Approximately 3 days post index procedure, the patient present ed with stemi.Ivus was performed.No significant disease was found in the lad.In-stent restenosis and evidence of thrombus was found in the mid rca.Interventional treatment was performed in the mid rca.Patient died on the same day.
 
Additional Manufacturer Narrative
Image review: the images capture the thrombus in the mid rca as reported by the account.Previously deployed stents are visible throughout the rca.The image captures post dilation of the resolute onyx stent at the site of the thrombus, and throughout the rca with an unidentified balloon.The rca vessel is then shown after treatment, with evidence of persistent thrombus in the proximal to mid rca.The cine images however provide no evidence as to the root cause of the patient death.Images also capture the resolute onyx stents previously implanted in the lad.Narrowing of the lad vessel is visible distal to the previously deployed stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7572679
Report Number9612164-2018-01339
Device Sequence Number1424950
Product Code NIQ
UDI-Device Identifier00643169556737
UDI-Public00643169556737
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Catalogue NumberRONYX22522UX
Device Lot Number0008824231
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age72 YR